Alert archive / Missouri / Flash Flood Warnings in 2006
Flash Flood Warning 40, NWS Springfield, MO
NWS Springfield, MO issued this flash flood warning at May 22, 2006, 8:02 PM CDT for McDonald County, Missouri. It was in force for 6 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 22, 2006, 8:02 PM CDT (01:02 UTC)
- Expired
- May 23, 2006, 2:00 AM CDT
- In force
- 6 hr
- Issued by
- NWS Springfield, MO
- Area
- Counties, with a storm outline in the text
County McDonald County, MO
The radar
The Springfield radar (KSGF), 110 km from the middle of the area, began a volume at 01:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 22, 8:30 PM CDT | FLASH FLOOD | 5 Se Pineville, MO | LOW WATER CROSSING FLOODED WEST OF HIGHWAY 71 AND SOUTH OF HIGHWAY 90 NEAR JANE |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 28 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 1.0 hours before the alert went out and 60 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1388 J/kg
- Mixed-layer CIN
- -32 J/kg
- Mixed-layer LCL
- 1042 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 27 m²/s²
- 0-3 km storm-relative helicity
- 93 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.7
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS53 KSGF 230105
FFWSGF
MOC119-230700-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
802 PM CDT MON MAY 22 2006
THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A
* FLASH FLOOD WARNING FOR...
MCDONALD COUNTY IN SOUTHWEST MISSOURI.
* UNTIL 200 AM CDT.
* AT 758 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE WARNED AREA.
DOPPLER RADAR ESTIMATED THAT NEARLY TWO INCHES OF RAIN HAS OCCURRED
OVER CENTRAL SECTIONS OF THE COUNTY...MAINLY IN RURAL AREAS EAST
OF ANDERSON AND PINEVILLE. THIS HEAVY RAIN IS OCCURRING OVER THE
ELK RIVER BASIN...OVER SMALL STREAMS AND CREEKS THAT FEED INTO THE
ELK RIVER. THESE SMALL STREAMS AND CREEKS...ALONG WITH THE
ELK RIVER WILL LIKELY EXPERIENCE SIGNIFICANT RISES IN WATER LEVELS
OVER THE NEXT FEW HOURS.
* SLOW MOVING THUNDERSTORMS ARE PRODUCING TORRENTIAL RAINFALL IN THE
WARNED AREA. RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH
FLOODING TO OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING
INCLUDE...PINEVILLE...ANDERSON...GOODMAN...LANAGAN AND NOEL.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY.
MOVE TO HIGHER GROUND.
LAT...LON 3675 9427 3649 9415 3650 9461 3669 9462
3675 9449
$$
CRAMER2 follow-up statements
000
WGUS73 KSGF 230253
FFSSGF
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
950 PM CDT MON MAY 22 2006
MOC119-230700-
MCDONALD MO-
950 PM CDT MON MAY 22 2006
...FLASH FLOOD WARNING REMAINS IN EFFECT FOR MCDONALD COUNTY UNTIL
200 AM CDT...
AT 945 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT
FLASH FLOODING WAS LIKELY OCCURRING OVER SOUTHERN AND CENTRAL SECTIONS
OF MCDONALD COUNTY. RADAR ESTIMATED THAT FOUR TO FIVE INCHES FELL
OVER AREAS SOUTH AND EAST OF PINEVILLE...OR ALONG THE HIGHWAY 71
CORRIDOR IN SOUTHERN MCDONALD COUNTY. THESE RAINFALL VALUES ARE
CONDUCIVE TO SIGNIFICANT FLASH FLOODING FOR THIS AREA. THIS HAS
LIKELY UNFOLDED INTO A DANGEROUS SITUATION SINCE THE NIGHT TIME
HOURS ARE UPON THE AREA. FLOODED OVER LOW WATER CROSSINGS WILL BECOME
DANGEROUS AND DIFFICULT TO SEE...AND SHOULD NOT BE CROSSED.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLOODING IS OBSERVED ACT QUICKLY. MOVE UP TO
HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO
FLOODING WHEN WATER BEGINS RISING.
LAT...LON 3675 9427 3649 9415 3650 9461 3669 9462
3675 9449
$$
CRAMER000
WGUS73 KSGF 230657
FFSSGF
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
157 AM CDT TUE MAY 23 2006
MOC119-230703-
MCDONALD MO-
157 AM CDT TUE MAY 23 2006
...THE FLASH FLOOD WARNING THAT WAS IN EFFECT FOR MCDONALD COUNTY HAS
BEEN ALLOWED TO EXPIRE...
RUNOFF FROM HEAVY RAINFALL WHICH OCCURRED ON MONDAY EVENING WILL
LIKELY CAUSE FLOODING OF LOW WATER CROSSINGS ACROSS PORTIONS OF
SOUTHERN MCDONALD COUNTY THROUGH THE MID MORNING HOURS ON TUESDAY.
THEREFORE...THE FLASH FLOOD WARNING WILL BE ALLOWED TO EXPIRE AT 2
AM AND WILL BE REPLACED WITH A FLOOD WARNING.
LAT...LON 3675 9427 3649 9415 3650 9461 3669 9462
3675 9449
$$
SAWWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this flash flood warning went out at May 22, 6:51 PM CDT, 1 hour 11 minutes earlier.
Area forecast discussion, May 22, 6:51 PM CDT, 1 hour 11 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 651 PM CDT MON MAY 22 2006 .DISCUSSION... FORECAST HAS BEEN UPDATED TO REMOVE SVR WATCH 375. ISOLATED SVR RISK WILL CONTINUE FOR THE NEXT FEW HOURS...HOWEVER THIS WILL BE VERY LOCALIZED. WARM...MOIST...UNSTABLE AIRMASS REMAINS IN PLACE OVER THE REGION. PWS ARE IN THE 1.3 TO 1.5 INCH RANGE...SFC DEWPOINTS IN THE UPPER 60S...LIS ARE AROUND -4C AND SBCAPES ARE MAXIMIZED AROUND 3000 J/KG. WITH A RATHER WEAK WIND PROFILE ALOFT...VERY ISOLATED PULSE SEVERE STORMS WILL CONTINUE TO BE POSSIBLE. AS HAS BEEN THE CASE THE PAST FEW DAYS...WARM CLOUD DEPTHS REMAIN AROUND OR JUST ABOVE 3KM AND THESE SLOW MOVING STORMS WILL BE EFFICIENT RAIN PRODUCERS. THUS FLASH FLOOD THREAT WILL EXIST WHEREVER STORMS DEVELOP. RISK OF TS WILL CONTINUE INTO THIS EVENING...AND DISSIPATING BY MIDNIGHT. GAGAN && .PREV DISCUSSION... MESOSCALE CONVECTIVE VORTEX OVER SOUTHERN KANSAS CONTINUES TO MOVE EVER SO SLOWLY EASTWARD WITH AN ARC OF WHAT APPEARS TO BE ELEVATED CONVECTION (PER SPC MESOANALYSIS GRAPHICS) OCCURRING ALONG ITS LEADING EDGE. REMNANT SURFACE BOUNDARY STRETCHING FROM BOURBON COUNTY SE INTO LAWRENCE AND STONE COUNTY SHOWS UP QUITE NICELY IN AWS OBSERVATIONS WITH A SLIGHTLY MORE ENHANCED CUMULUS FIELD DEVELOPING ALONG THE CONVERGENCE AXIS. MOISTURE APPEARS TO BE POOLING A BIT JUST TO THE NORTH OF THIS CONVERGENCE AXIS WITH DEWPOINTS IN THE LOWER 70S LEADINGS TO MLCAPES OF NEARLY 3000 J/KG BASED OFF MODIFIED RUC POINT FORECAST SOUNDINGS. WHILE INSTABILITY IS PLENTIFUL SHEAR IS PITIFUL WITH WINDS AT OR BELOW 15KT FROM THE SURFACE TO 250MB. ANY STORMS THAT CAN DEVELOP ALONG THIS CONVERGENCE AXIS LATE THIS AFTERNOON INTO EARLY THIS EVENING MAY POSE A BRIEF LOCALIZED WIND/MARGINAL HAIL THREAT. CONVECTION WILL BY AND LARGE BEGIN TO DIMINISH AFTER SUNSET HOWEVER WITH SOME CONVECTION STILL PRESENT NEAR THE MCV OVER KS ITS POSSIBLE THAT THIS FEATURE MAY SUSTAIN ITSELF INTO THE NIGHT LEADING TO AT LEAST SOME SMALL CHANCES OF SHOWERS/ISO STORMS INTO TUESDAY MORNING AS IT TRANSLATES SLOWLY EASTWARD. ASSUMING THIS MCV MAINTAINS ITS IDENTITY OVERNIGHT INTO TUESDAY WE WILL END UP ON THE SUBSIDENT BACKSIDE OF THE VORT TUESDAY AFTERNOON WITH MORE SUNSHINE EXPECTED. AT LEAST MIXED SUNSHINE AND SOUTHERLY WINDS SHOULD ALLOW TEMPS TO WARM WELL INTO THE 80S AND HAVE TRENDED TEMPS A SMIDGE ABOVE THE WARMEST OBJECTIVE GUIDANCE FOR TUESDAY AFTERNOON. VIGOROUS NEGATIVE TILT TROUGH OVER SOUTHERN CALIFORNIA INTO ARIZONA WILL MOVE NORTHEASTWARD ACROSS THE ROCKIES TUESDAY AND INTO THE EASTERN PLAINS/MID MISSISSIPPI VALLEY REGION BY WEDNESDAY AFTERNOON. SURFACE FRONT IS PROGGED TO DROP INTO THE OZARKS WEDNESDAY AFTERNOON WITH FULL SUITE OF SHORT RANGE NUMERICAL GUIDANCE IN GOOD AGREEMENT ON TIMING AND PLACEMENT OF FRONTAL BOUNDARY. NAM/GFS/WRF ALSO ALL TIGHTEN THE HEIGHT GRADIENT TO THE SOUTH OF THE CLOSED LOW TO OUR NORTH AND LEAD TO FAIRLY MODEST MID LEVEL FLOW AND SOMEWHAT IMPRESSIVE DEEP LAYER SHEAR VALUES. ASSUMING NO CONVECTIVE DEBRIS LEFT OVER FROM ANY UNEXPECTED NOCTURNAL CONVECTION WEDNESDAY MORNING WE SHOULD BECOME QUITE UNSTABLE WEDNESDAY AFTERNOON. AT THIS DISTANCE SET UP APPEARS FAVORABLE FOR SEVERE WX WEDNESDAY AFTERNOON INTO WED NIGHT AND HAVE HIT THIS IN THE HWO A BIT. NAM/GFS BOTH BLAST THE FRONT SOUTH OF THE CWA BY THURSDAY MORNING...HOWEVER WRF HANGS THE FRONT UP OVER SOUTHERN MISSOURI AND WOULD SUGGEST A CONTINUED THREAT OF SHRA/TSRA OVER SOUTHERN MISSOURI INTO THURSDAY AFTERNOON. WILL NEED TO KEEP AN EYE ON THIS IN LATER RUNS BUT ONLY KEPT SOME SCHC POPS GOING JUST IN CASE THE WRF PANS OUT. IN THE EXTENDED UPPER RIDGE BUILDS INTO THE AREA AND SHOULD SET THE STAGE FOR MUCH ABOVE AVERAGE TEMPERATURES (POSSIBLY NEAR RECORD BREAKING) LATE IN THE WEEK INTO THE WEEKEND. CONVECTIVE CHANCES LOOK PRETTY LOW DURING THAT TIME FRAME AS WARM MID LEVEL TEMPS BENEATH THE UPPER RIDGE SHOULD KEEP CONVECTION GENERALLY SUPPRESSED. RIDGE MAY BEGIN TO BREAK DOWN BY EARLY NEXT WEEK BUT THAT IS TEETERING ON THE EDGE OF PREDICTABILITY THIS FAR IN ADVANCE SO ONLY NUDGED POPS A BIT ABOVE CLIMO AND TEMPS A BIT COOLER TOWARD CLIMO. IZZI && .AVIATION... FOR THE 00Z TAF PACKAGE...THE MAIN FORECAST CHALLENGE FOR THE NEXT FEW HOURS WILL BE ISOLATED SLOW MOVING TS OVER SW MO. CURRENTLY THIS ACTIVITY IS NESTLED BETWEEN THE SGF AND JLN TAF AERODROMES...HOWEVER ONE MAY ENCROACH TOWARDS EITHER SITE WITHIN THE NEXT 3 HRS. WILL CONTINUE TO MONITOR RADAR TRENDS AND AMEND IF A STORM APPEARS THAT IT WILL APPROACH. AFTER TS DIMINISHES BY MIDNIGHT...THE FORECAST CHALLENGE SHIFTS TO LIGHT FOG PRODUCTION. AS WAS THE CASE LAST NIGHT...WHEREVER RAIN FALLS...GROUND FOG WILL BE AN ISSUE. INSOFAR AS THE TAF SITES ARE CONCERNED...SGF WILL LIKELY OBSERVE MVFR VIS AFTER MIDNIGHT...PERSISTING THROUGH SUNRISE. VFR CONDITIONS ARE EXPECTED FOR TUESDAY. GAGAN && .SGF WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE. WFO SGF
Hazardous weather outlook, May 22, 5:21 PM CDT, 2 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPRINGFIELD MO
521 PM CDT MON MAY 22 2006
KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-231100-
BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON-
ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS-
LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON-
LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE-
TANEY-OZARK-OREGON-
521 PM CDT MON MAY 22 2006
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI
OZARKS AND EXTREME SOUTHEAST KANSAS.
.DAY ONE...TONIGHT.
WEATHER HAZARDS EXPECTED:
ISOLATED THUNDERSTORMS...SOME MAY PRODUCE:
TORRENTIAL DOWNPOURS WHICH COULD LEAD TO LOCALIZED FLOODING.
FREQUENT CLOUD TO GROUND LIGHTNING.
SMALL HAIL.
AND WIND GUSTS IN EXCESS OF 45 MPH.
AREAS AFFECTED AND TIMING:
THUNDERSTORMS WILL BE MOST NUMEROUS WEST OF AN OSCEOLA TO BRANSON
LINE...MAINLY UNTIL 10 PM.
DISCUSSION:
ISOLATED THUNDERSTORMS WILL CONTINUE INTO THE EVENING HOURS. SOME
OF THE STRONGER STORMS MAY PRODUCE PEA SIZE HAIL AND GUSTY
WINDS. IN ADDITION...SOME OF THE THUNDERSTORMS COULD PRODUCE ONE
TO TWO INCHES OF RAIN IN LESS THAN AN HOUR IN ISOLATED
LOCATIONS...WHICH COULD LEAD TO SOME VERY LOCALIZED FLASH FLOODING.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
THERE IS A CHANCE OF THUNDERSTORMS TUESDAY INTO TUESDAY
NIGHT...WITH A BETTER CHANCE OF THUNDERSTORMS WEDNESDAY AFTERNOON
AND EVENING. SOME POTENTIAL DOES EXIST FOR SEVERE THUNDERSTORMS
WEDNESDAY WITH LARGE HAIL AND DAMAGING WINDS THE PRIMARY THREATS.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON.
&&
THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH
OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT
HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE)
HATCH/IZZIIn the hours before
Local storm report, May 22, 2:31 PM CDT, 5 hours 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
231 PM CDT MON MAY 22 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0230 AM TSTM WND DMG MANES 37.38N 92.37W
05/22/2006 WRIGHT MO PUBLIC
VERY LARGE TREE LIMBS DOWNED AND OUTBUILDING DAMAGED.
&&
SRUNNELSSpecial weather statement, May 22, 5:50 PM CDT, 2 hours 12 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 550 PM CDT MON MAY 22 2006 MOZ094-102-222345- BARRY-LAWRENCE- 550 PM CDT MON MAY 22 2006 ...SIGNIFICANT WEATHER ALERT FOR BARRY AND LAWRENCE COUNTIES UNTIL 645 PM CDT... AT 547 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR PIERCE CITY...OR NEAR MONETT...AND MOVING NORTHEAST AT 5 MPH. PENNY SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THIS STORM. HATCH
Local storm report, May 22, 6:20 PM CDT, 1 hour 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
620 PM CDT MON MAY 22 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0601 PM HAIL PIERCE CITY 36.95N 94.00W
05/22/2006 E1.75 INCH LAWRENCE MO LAW ENFORCEMENT
&&
DCRAMERLocal storm report, May 22, 6:21 PM CDT, 1 hour 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
621 PM CDT MON MAY 22 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0615 PM HAIL PIERCE CITY 36.95N 94.00W
05/22/2006 E0.75 INCH LAWRENCE MO PUBLIC
&&
DCRAMERLocal storm report, May 22, 6:56 PM CDT, 1 hour 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
656 PM CDT MON MAY 22 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0645 PM FLASH FLOOD PIERCE CITY 36.95N 94.00W
05/22/2006 LAWRENCE MO LAW ENFORCEMENT
DISPATCHER FROM MONETTE PD REPORTED THAT FLASH FLOODING
WAS OCCURRING IN PIERCE CITY. PORTIONS OF HER RESIDENCE
HAD BEEN COMPLETELY FLOODED OVER.
&&
DCRAMERLocal storm report, May 22, 7:45 PM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
745 PM CDT MON MAY 22 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0743 PM FLASH FLOOD 6 N FAIRVIEW 36.90N 94.09W
05/22/2006 NEWTON MO LAW ENFORCEMENT
NEWTON COUNTY CENTRAL DISPATCH ADVISED THAT SHOAL CREEK
HAS FLOODED OVER A SECTION OF JOLLY MILL DRIVE NEAR THE
COMMUNITY OF JOLLY.
&&
DCRAMERThe office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 22, 8:12 PM CDT | Severe Thunderstorm Warning | SGF | McDonald | 63 min |
Nearby
Flash Flood Warnings in Missouri, 2006Every flash flood warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.